Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at May 2, 2021, 4:32 PM MDT for Baca County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2021, 4:32 PM MDT (22:32 UTC)
- Expired
- May 2, 2021, 5:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Pueblo, CO
County Baca County, CO
The radar
The Amarillo radar (KAMA), 214 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832
WWUS85 KPUB 022232
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
432 PM MDT Sun May 2 2021
COZ099-022300-
Springfield Vicinity/Baca County CO-
432 PM MDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BACA COUNTY UNTIL
500 PM MDT...
At 432 PM MDT, Doppler radar was tracking a strong thunderstorm near
Campo, or 19 miles north of Boise City, moving northeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Campo.
LAT...LON 3705 10272 3724 10240 3700 10220 3699 10223
3700 10269
TIME...MOT...LOC 2232Z 243DEG 30KT 3701 10257
$$
MG/HodanishWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 2, 4:03 PM MDT, 29 minutes earlier.
Area forecast discussion, May 2, 4:03 PM MDT, 29 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 403 PM MDT Sun May 2 2021 .SHORT TERM...(This evening through Monday) Issued at 236 PM MDT Sun May 2 2021 What a day it's been already with strong to severe storms ongoing across parts of the region. This much needed moisture will continue to develop anafrontally, if that's a real word, this evening into the Monday morning hours. A Severe Thunderstorm Watch remains in effect until 7 PM MDT for our eastern plains counties where a brief tornado spin-up is possible, large damaging hail, and damaging winds are all on the table. Somewhat better moisture still exists farther east, dewpoints in the upper-30s to low-40s, so storms will likely continue in current strength all the way to the Kansas boarder. The Red Flag Warning also remains in effect for the San Luis Valley as relative humidity values in the single digits and gusts still pushing 35 to 40 MPH. Heavier mountain snow is expected later this evening into much of Monday as favorable east-northeast upslope flow gets cranking. Still have the Winter Storm Warnings and Winter Weather Advisories in place for Pikes Peak, Central Mountains and the Southwest Mountains. Behind the cold front this evening, temperatures with overcast clouds and rain will keep us well below normal for Monday. .LONG TERM...(Monday night through Sunday) Issued at 236 PM MDT Sun May 2 2021 Shower coverage will wind down late Monday night giving way to some improvement on Tuesday and Wednesday. Still have the potential for enhanced convective activity Tuesday and Wednesday afternoon, mostly across the high terrain. Temperatures begin to moderate back to and above normal by middle part of the work week as mid-level ridging moves in. Expecting mostly dry conditions mid-week through much of the weekend. Next shortwave trough of low pressure may bring some additional moisture to the region late next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 236 PM MDT Sun May 2 2021 KALS...VFR through this evening. Westerly winds will be gusty at 25 to 30 kts this afternoon. Winds will switch easterly this evening, and CIGS are expected to lower as stratus moves across the valley. MVFR to IFR conditions are expected by morning with chances for snow showers increasing by mid to late morning. KCOS...A very strong cold front will pass south across the terminal by late afternoon with northerly winds approaching 40 kts. Widespread rain is expected overnight and into Monday. This will bring MVFR to IFR conditions to the terminal, which will likely prevail into the morning hours. KPUB...expect thunderstorms to remain north of the terminal through this afternoon at this time. A strong cold front is forecast to pass across the terminal this afternoon, with wind gusts approaching 45 kts. This may lead to areas of blowing dust and reduced VIS. Northeasterly winds will remain around 20 kts through the overnight hours. Widespread rain with MVFR to IFR CIGS are expected to prevail overnight into Monday morning. Rain could be heavy at times overnight. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from midnight tonight to midnight MDT Monday night for COZ080-082. Red Flag Warning until 8 PM MDT this evening for COZ224. Winter Weather Advisory from midnight tonight to midnight MDT Monday night for COZ058-060-066-068-073-075-081. && SHORT TERM...HEAVENER LONG TERM...HEAVENER AVIATION...HEAVENER
Hazardous weather outlook, May 2, 11:42 AM MDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1142 AM MDT Sun May 2 2021 COZ058>089-093>099-031745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1142 AM MDT Sun May 2 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Critical fire weather conditions are expected this afternoon and early evening over the San Luis Valley, in association with low humidity values and gusty winds. Isolated to scattered strong to severe thunderstorms may affect locations along and north of a line from Colorado Springs to Lamar between 12 PM MDT and 9 PM this afternoon and evening. The strongest storms will be capable of producing large hail of 1 to 2 inches in diameter, along with 60 to 70 mph wind gusts that could create damage. More isolated strong to severe storms may be possible late this afternoon and evening near the Kansas border, south of Lamar. Areas of north winds gusting to 40 to 55 mph, possibly locally higher, may affect the plains outside of thunderstorm activity this afternoon and evening. These winds may also produce areas of blowing dust reducing visibilities and strong cross winds on east to west oriented highways. The potential for moderate to heavy rain could produce flooding over the burn scars of the southeast Colorado mountains late tonight. Moderate to heavy snow is expected to develop tonight over the mountains, with the heaviest snow expected over the higher elevations of the eastern mountains. .DAYS TWO THROUGH SEVEN...Monday through Saturday The continuation of moderate to heavy rain through Monday morning may result in flooding over the burn scars of the southeast Colorado mountains, before precipitation changes to snow. Moderate to heavy snow is expected to continue over the mountains through Monday night. Snowfall totals could reach 10 to 18 inches for the highest elevations of the Pikes Peak and Wet Mountains areas, and 6 to 14 inches elsewhere across higher elevations of the central and southern Colorado mountains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely this afternoon and evening across the southeast Colorado plains, and overnight across the Mountains. 88/88
In the hours before
Local storm report, May 2, 3:44 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
344 PM MDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 2 N SECURITY 38.78N 104.73W
05/02/2021 M1.00 INCH EL PASO CO COCORAHS
&&
MJGSpecial weather statement, May 2, 3:48 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
348 PM MDT Sun May 2 2021
COZ074-075-086>088-093-094-097-099-022300-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Springfield Vicinity/Baca County CO-
Las Animas Vicinity/Bent County CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
348 PM MDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OTERO...EASTERN
HUERFANO...SOUTHWESTERN BACA...LAS ANIMAS...SOUTHEASTERN PUEBLO AND
SOUTHWESTERN BENT COUNTIES UNTIL 500 PM MDT...
At 346 PM MDT, Doppler radar was tracking the leading edge of a line
of 50 to 55 mph winds extending from 9 miles south of Las Animas to
Higbee to 9 miles south of Timpas to 17 miles east of Walsenburg.
Movement was southeast at 40 mph. Also, blowing dust reducing
visibilities to one-quarter mile is expected in some locations,
producing very hazardous travel.
Wind gusts of 50 to 55 mph will be possible far away from shower or
thunderstorm activity.
Locations impacted include...
Trinidad, Walsenburg, Aguilar, Cokedale, Kim, Branson, Starkville,
Delhi, Gulnare, Raton Pass, Hoehne, Tyrone, Trinchera, Boncarbo,
Model, Segundo, Timpas and Thatcher.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
southeastern Colorado.
LAT...LON 3735 10491 3784 10489 3795 10397 3775 10341
3779 10313 3721 10298 3700 10307 3699 10471
TIME...MOT...LOC 2146Z 330DEG 33KT 3793 10326 3779 10347 3769 10372
3760 10447
COHENSpecial weather statement, May 2, 4:02 PM MDT, 30 minutes before
Special Weather Statement National Weather Service Pueblo CO 402 PM MDT Sun May 2 2021 COZ099-022230- Springfield Vicinity/Baca County CO- 402 PM MDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL 430 PM MDT... At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Campo, or 17 miles northwest of Boise City, moving northeast at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Campo. LAT...LON 3700 10277 3721 10243 3701 10207 3699 10212 TIME...MOT...LOC 2202Z 235DEG 37KT 3695 10264 MG/Hodanish
Special weather statement, May 2, 4:13 PM MDT, 19 minutes before
Special Weather Statement National Weather Service Pueblo CO 413 PM MDT Sun May 2 2021 COZ085-086-022245- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 413 PM MDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 445 PM MDT... At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Pueblo West, or 16 miles northwest of Pueblo, moving northeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fountain, Pinon and Pueblo West. LAT...LON 3834 10481 3855 10492 3870 10466 3843 10443 TIME...MOT...LOC 2213Z 240DEG 22KT 3846 10479 kam
Special weather statement, May 2, 4:16 PM MDT, 16 minutes before
Special Weather Statement National Weather Service Pueblo CO 416 PM MDT Sun May 2 2021 COZ086-088-093-094-022300- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Eastern Las Animas County CO-La Junta Vicinity/Otero County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 416 PM MDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...NORTH CENTRAL LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 500 PM MDT... At 415 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Delhi, or 36 miles northeast of Trinidad, moving northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Delhi and Thatcher. LAT...LON 3750 10418 3769 10433 3790 10391 3758 10367 TIME...MOT...LOC 2215Z 240DEG 22KT 3762 10417 kam
Special weather statement, May 2, 4:32 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
432 PM MDT Sun May 2 2021
COZ099-022300-
Springfield Vicinity/Baca County CO-
432 PM MDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BACA COUNTY UNTIL
500 PM MDT...
At 432 PM MDT, Doppler radar was tracking a strong thunderstorm near
Campo, or 19 miles north of Boise City, moving northeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Campo.
LAT...LON 3705 10272 3724 10240 3700 10220 3699 10223
3700 10269
TIME...MOT...LOC 2232Z 243DEG 30KT 3701 10257
MG/HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:01 AM MDT | Winter Storm Warning | PUB | Custer, El Paso, Huerfano, Pueblo, Teller | 40 hr |
| May 2, 1:11 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| May 2, 1:18 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| May 2, 1:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| May 2, 1:37 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 23 min |
| May 2, 2:01 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 44 min |
| May 2, 2:15 PM MDT | Special Weather Statement | PUB | Pueblo | 45 min |
| May 2, 2:18 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 57 min |
| May 2, 2:39 PM MDT | Severe Thunderstorm Warning | PUB | Otero, Pueblo | 51 min |
| May 2, 2:52 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| May 2, 3:07 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 53 min |
| May 2, 3:28 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 32 min |
| May 2, 3:37 PM MDT | Special Weather Statement | PUB | Fremont | 38 min |
| May 2, 3:48 PM MDT | Special Weather Statement | PUB | Las Animas | 72 min |
| May 2, 3:53 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero, Prowers | 52 min |
| May 2, 4:02 PM MDT | Special Weather Statement | PUB | Baca | 28 min |
| May 2, 4:13 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| May 2, 4:16 PM MDT | Special Weather Statement | PUB | Otero | 44 min |
| May 2, 4:25 PM MDT | Tornado Warning | PUB | Bent, Prowers | 35 min |
| May 2, 4:44 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 61 min |
| May 2, 4:51 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 39 min |
| May 2, 5:00 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 45 min |
| May 2, 5:11 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 34 min |
| May 2, 5:13 PM MDT | Special Weather Statement | PUB | Crowley | 17 min |
| May 2, 5:24 PM MDT | Tornado Warning | PUB | Prowers | 51 min |
| May 2, 5:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 48 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.